Jump to content
Sign in to follow this  
Altostrata

Benazzi, 1998 Fluoxetine for serotonin reuptake inhibitor discontinuation syndrome.

Recommended Posts

Altostrata

J Psychiatry Neurosci. 1998 Sep;23(4):241-2.
Fluoxetine for serotonin reuptake inhibitor discontinuation syndrome.
Benazzi F.
 
Full text at http://www.ncbi.nlm.nih.gov/pmc/articles/PMC1188942/?page=1

 

Selective serotonin reuptake inhibitor(SSRI) discontinuation syndrome includes dizziness, paresthesia, lethargy, nausea, depressed mood, anxiety, agitation, iritability, insomnia, vivid dreams and headache. It may be caused by a sudden synaptic serotonin drop and is most common with short- half-life SSRIs. It has also been reported with venlafaxine. The cases of 5 patients are reported here. Each was unable to discontinue an SSRI because of withdrawal symptoms but all were able to discontinue it by adding the long-half-life SSRI fluoxetine. A MEDLINE search found only 1 similar report about venlafaxine.

 

 


This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy